MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER
Model Number ZM-520PA
Medical Device Problem Codes Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reports that the transmitter batteries will get very hot when put in the device and it will not turn on.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reports that the transmitter batteries will get very hot when put in the device and it will not turn on.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: on (b)(6) 2019, the customer at medical center hospital reported that the transmitter (zm-520pa sn: (b)(6) appeared to be shorting out batteries.The batteries were reported to get very hot and the device would not power on.The customer reported the unit was repaired in the hospital.Service requested / performed: troubleshooting.Investigation summary: the unit was not returned and no nka evaluation was performed.The unit was reported to have been repaired by the bme at the facility.Additional information is not readily available as the bme was no longer with the facility.From the information available, the root cause is not known.Nkc investigation performed under irc-nka300097945 concluded that incorrect insertion of the battery may cause the battery terminal spring to break the coating of the battery, leading to a short circuit.Nkc conducted a test study to monitor temperature of the transmitter upon incorrect insertion of the battery.A design change has been introduced to the product to prevent short circuit of the battery.The overall risk, as determined from the product of probability (rare) and severity (minor), is determined to be low.
 
Event or Problem Description

Brand Name
ZM-520PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key9307254
Report Number8030229-2019-00640
Device Sequence Number19423900
Product Code DRT
UDI-Device Identifier04931921115077
UDI-Public04931921115077
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-520PA
Device Catalogue NumberZM-520PA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/17/2019
Device Age12 MO
Event Location Hospital
Date Report to Manufacturer11/11/2019
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA11/11/2019